Thunderstorm Wind, Park
- When
- July 15, 6:06 PM MST
- Where
- Park County, Livingston
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.667, -110.567
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jul 15, 1:14 PM MST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
214 PM MDT FRI JUL 15 2005
.SHORT TERM...VALID FOR SAT AND SUN...
MAIN FORECAST CHALLENGE WILL BE STRONG SHORTWAVE AND ASSOCIATED
COLD FRONT TO PUSH INTO AREA TOMORROW.
TONIGHT...STILL AN OUTSIDE CHANCE MID/HIGH LEVEL MOISTURE WORKING
INTO WESTERN ZONES AND A WEAK WAVE WILL TRIGGER A FEW
THUNDERSTORMS IN FAR WESTERN ZONES. ALSO COLD FRONTAL WORKS NEAR
WESTERN ZONES BY 12Z TOMORROW. FOR BOTH THESE REASONS WILL KEEP
ISOLATED CHANCES GOING IN WESTERN ZONES.
SATURDAY...STRONG COLD FRONT LAYS UP FROM NEAR LIVINGSTON TO
BILLINGS...MILES CITY AND BAKER BY AROUND 00Z ACCORDING TO NAM.
THIS MAKES SENSE AS MAIN UPPER ENERGY IS LAGGING BEHIND LOWER
LEVELS A BIT TONIGHT...WHICH SHOULD HELP HOLD UP THE FRONT. THIS
WILL ALLOW MOST OF THE AREA TO HEAT UP ALOT. WILL BE GOING WITH
100 DEGREE TEMPERATURES MOST OF CENTRAL AND EASTERN ZONES WITH
RECORD HIGHS POSSIBLE IN MLS..SHR AND BIL. STRONG FRONTOGENESIS
PROGGED EARLY IN THE EVENING AS UPPER SUPPORT CATCH UP WITH COLD
FRONT AS IT PUSHES ACROSS THE SOUTHEAST ONE THIRD OF COUNTY
WARNING AREA. ATMOSPHERE SHOULD REMAIN PRETTY CAPPED UP TO THIS SO
HAVE LOWERED AFTERNOON POPS TO ISOLATED. AHEAD OF THE
FRONT...ATMOSPHERE LOOKS TO BE VERY WELL MIXED UP TO AROUND 600 MB
WHICH ALLOW FOR ATMOSPHERE TO DRY ALOT...WITH RELATIVE HUMIDITIES
DROPPING INTO SINGLE DIGITS MANY AREA. ALONG WITH THE HEAT AND DRY
HUMIDITIES...MID LEVEL JUST BEGINS TO NOSE IN FROM WEST TO EAST
DURING THE DAY...ALLOWING FOR GUSTY AFTERNOON WINDS TO
DEVELOP. EXPECT CONVECTION TO DEVELOP ALONG AND JUST NORTH OF
FRONT AS FRONTOGENESIS KICKS IN AND CAP BREAKS. LOOKS LIKE A FAIR
THREAT OF HIGH WINDS WITH HIGH BASED ACTIVITY SO WILL KEEP THE
MENTION OF SEVERE IN AND EXTEND A BIT TO THE WEST CLOSER TO MID
LEVEL JET MAX. FRONT PUSHES ACROSS THE ENTIRE AREA BY 12Z FOR
BREEZY CONDITIONS EAST.
SUNDAY...MUCH COOLER TEMPERATURES STILL LOOK ON TRACK. GFS A BIT
SLOWER WITH THE UPPER TROUGH SO HAVE KEPT THE ISOLATED CHANCES
GOING IN EAST IN THE MORNING. RASCH
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
MODERATING NORTHWEST FLOW ALOFT OVER THE AREA MONDAY TO GIVE WAY
TO AN UPPER RIDGE THAT WILL BRING CONTINUED VERY WARM
TEMPERATURES TO THE FORECAST AREA TUESDAY THROUGH MUCH OF NEXT
WEEK. MODELS CONTINUING THEIR TREND OF LATE TO INCREASE THE
STRENGTH OF THE THERMAL RIDGE OVER THE AREA TUESDAY AND WEDNESDAY
AND HAVE INCREASED HIGH TEMPERATURES TO CLOSER TO GUIDANCE
VALUES. SOME UNCERTAINTY CONTINUES ON THE EFFECT OF TWO UPPER
LOWS ON THE RIDGE THURSDAY...ONE LOW THAT TRACKS THROUGH CENTRAL
CANADA AND A SECOND LOW THAT IS OFF THE PACIFIC COAST OF
CALIFORNIA. THE TREND OF THE CANADIAN LOW HAS BEEN WEAKER AND
FURTHER NORTH...AND THE PACIFIC LOW HAS BEEN TRENDING SLOWER IN
ITS EASTWARD PROGRESSION. THE RESULT WOULD BE THE RIDGE HOLDING
IN PLACE THROUGH MUCH OF THURSDAY AND HAVE TRENDED THE FORECAST
WARMER AS A RESULT. PACIFIC LOW TO TRACK EAST LATE THURSDAY INTO
FRIDAY RETURNING SOUTHWEST FLOW ALOFT OVER THE AREA. LITTLE
CHANGE TO THE WEATHER DURING THIS TRANSITION WITH THE EXCEPTION
OF SLIGHTLY COOLER TEMPERATURES FRIDAY AND SATURDAY. MACZKO
&&
.AVIATION...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER 06Z TONIGHT FROM
KLVM TO K3HT...BUT VFR CONDITIONS WILL PREVAIL THROUGHOUT THE
PERIOD. MACZKO
&&
.PRELIMINARY POINT TEMP/POPS...
SAT SUN MON TUE WED THU FRI
-----------------------------------------------------------
BIL 067/102 057/079 055/087 059/096 063/095 063/090 063/089
02/T 60/B 00/U 00/U 00/U 00/U 00/U
LVM 058/097 051/077 048/085 049/092 051/092 055/088 054/086
23/T 60/B 00/U 00/U 00/U 00/U 00/U
HDN 068/103 060/084 056/088 061/097 062/096 063/095 062/093
02/T 61/B 00/U 00/U 00/U 00/U 00/U
MLS 070/103 064/081 058/084 059/095 063/094 064/092 063/091
02/T 62/T 00/U 00/U 00/U 00/U 00/U
4BQ 070/107 064/081 056/085 059/095 061/093 062/093 061/091
02/T 42/T 00/U 00/U 00/U 00/U 00/U
BHK 065/102 064/080 056/083 056/092 058/091 062/092 061/090
02/T 42/T 00/B 00/U 00/U 00/U 00/U
SHR 060/103 060/079 053/083 054/092 055/092 059/091 058/090
02/T 30/N 00/U 00/U 00/U 00/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR ZONES 29>33-35>38-42-57-58-63.
WY...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 201 PM MDT FRI JUL 15 2005 MTZ029>033-035>038-042-057-058-WYZ098-099-162015- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-GOLDEN VALLEY- NORTHERN BIG HORN-SOUTHERN ROSEBUD-NORTHEAST BIG HORN MOUNTAINS- SHERIDAN FOOTHILLS- 201 PM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING...SOUTHEAST MONTANA...SOUTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A READ FLAG WARNING IS IN EFFECT FROM NOON SATURDAY THROUGH MIDNIGHT SATURDAY NIGHT. PLEASE REFER TO GTFRFWBYZ AND GTFFWFBYZ FOR DETAILS. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA SATURDAY AFTERNOON AND SATURDAY NIGHT. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH ANY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028-034-039>041-056-063>068-162015- SOUTHERN WHEATLAND-NORTHERN STILLWATER-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-RED LODGE FOOTHILLS-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 201 PM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Billings radar (KBLX), 153 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
6 thunderstorm wind. Local standard time, as filed.
Billings West End 29th and Monad
NWS Office Billings West End
61 mph wind gust recorded by ASOS at the Billings Airport
Soda Springs RAWS
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530816, 5530817, 5530818, 5530819, 5530820, 5530821.